Alert archive / Oregon / Gale Warnings in 2008

Gale Warning 30, NWS Medford, OR

August 27, 2008

NWS Medford, OR issued this gale warning at Aug 27, 2008, 2:53 AM PDT. It took effect at Aug 28, 2008, 11:00 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2008, 2:53 AM PDT (09:53 UTC)
In effect from
Aug 28, 2008, 11:00 AM PDT
Expired
Aug 29, 2008, 2:43 PM PDT
In force
28 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMFR 270953
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 AM PDT WED AUG 27 2008

PZZ356-376-271800-
/O.CAN.KMFR.SE.W.0031.000000T0000Z-080827T1200Z/
/O.NEW.KMFR.SW.Y.0070.080827T0953Z-080828T1200Z/
/O.NEW.KMFR.SI.Y.0080.080827T0953Z-080828T1200Z/
/O.NEW.KMFR.GL.W.0030.080828T1200Z-080830T1200Z/
/O.NEW.KMFR.SE.W.0032.080828T1200Z-080830T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
253 AM PDT WED AUG 27 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM
PDT SATURDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT
SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. IN
ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS
SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 AM PDT
THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT UNTIL 5 AM PDT THURSDAY. THE HAZARDOUS SEAS WARNING HAS
BEEN CANCELLED. 

A THERMAL TROUGH WILL DEVELOP NEAR THE COAST INCREASING THE NORTHERLY
WINDS OVER THE OFFSHORE WATERS SOUTH OF CAPE BLANCO. WINDS WILL
INCREASE TO GALE FORCE EARLY THURSDAY AND PERSIST NEAR GALE FORCE
THROUGH SATURDAY AND PERHAPS SUNDAY. IN ADDITION COMBINED SEAS
WILL INCREASE TO 8 TO 13 FEET...CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ310-271800-
/O.NEW.KMFR.SW.Y.0070.080827T0953Z-080828T1200Z/
COOS BAY BAR-
253 AM PDT WED AUG 27 2008


$$
9 follow-up statements
000
WHUS76 KMFR 271104
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
404 AM PDT WED AUG 27 2008

PZZ310-271215-
/O.CAN.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/
COOS BAY BAR-
404 AM PDT WED AUG 27 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 

$$

PZZ356-376-271915-
/O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/
/O.CON.KMFR.GL.W.0030.080828T1200Z-080830T1200Z/
/O.CON.KMFR.SE.W.0032.080828T1200Z-080830T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
404 AM PDT WED AUG 27 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO
5 AM PDT SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO
5 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 AM
THURSDAY TO 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

A THERMAL TROUGH WILL DEVELOP NEAR THE COAST INCREASING THE
NORTHERLY WINDS OVER THE OFFSHORE WATERS SOUTH OF CAPE BLANCO.
WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND PERSIST NEAR
GALE FORCE THROUGH SATURDAY AND PERHAPS SUNDAY. IN ADDITION
COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET...CREATING HAZARDOUS
SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
000
WHUS76 KMFR 271610
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PDT WED AUG 27 2008

PZZ356-376-280015-
/O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/
/O.CON.KMFR.GL.W.0030.080828T1200Z-080830T1200Z/
/O.CON.KMFR.SE.W.0032.080828T1200Z-080830T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
910 AM PDT WED AUG 27 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO
5 AM PDT SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO
5 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 AM
THURSDAY TO 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

A THERMAL TROUGH WILL DEVELOP NEAR THE COAST INCREASING THE
NORTHERLY WINDS OVER THE OFFSHORE WATERS SOUTH OF CAPE BLANCO.
WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND PERSIST NEAR
GALE FORCE THROUGH SATURDAY AND PERHAPS SUNDAY. IN ADDITION
COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET...CREATING HAZARDOUS
SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
000
WHUS76 KMFR 272115
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
215 PM PDT WED AUG 27 2008

PZZ356-376-280515-
/O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/
/O.EXT.KMFR.GL.W.0030.080828T1200Z-080829T0600Z/
/O.EXT.KMFR.SE.W.0032.080828T1200Z-080829T1000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
215 PM PDT WED AUG 27 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 AM THURSDAY TO
3 AM PDT FRIDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 5 AM THURSDAY TO
3 AM PDT FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM 5 AM TO
11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

NORTHERLY WINDS WILL INCREASE OVER THE COASTAL WATERS SOUTH OF
CAPE BLANCO AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A
THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. SMALL CRAFT
ADVISORY WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND
CONTINUE INTO THURSDAY NIGHT. NEAR GALE FORCE WINDS WILL ALSO
OCCUR FRIDAY AND INTO THE WEEKEND. COMBINED SEAS WILL INCREASE TO 8
TO 13 FEET CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SVEN/MEGAN
014 
WHUS76 KMFR 280344
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
844 PM PDT WED AUG 27 2008

PZZ356-376-281000-
/O.CON.KMFR.SI.Y.0080.000000T0000Z-080828T1200Z/
/O.CON.KMFR.SW.Y.0070.000000T0000Z-080828T1200Z/
/O.CON.KMFR.GL.W.0030.080828T1200Z-080829T0600Z/
/O.CON.KMFR.SE.W.0032.080828T1200Z-080829T1000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
844 PM PDT WED AUG 27 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO
3 AM PDT FRIDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO
3 AM PDT FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO
11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

NORTHERLY WINDS WILL INCREASE OVER THE COASTAL WATERS SOUTH OF
CAPE BLANCO AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A
THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. SMALL CRAFT
ADVISORY WINDS WILL INCREASE TO GALE FORCE EARLY THURSDAY AND
CONTINUE INTO THURSDAY NIGHT. NEAR GALE FORCE WINDS WILL ALSO
OCCUR FRIDAY AND INTO THE WEEKEND. COMBINED SEAS WILL INCREASE TO
8 TO 13 FEET CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
259 
WHUS76 KMFR 280936
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 AM PDT THU AUG 28 2008

PZZ356-376-281745-
/O.EXT.KMFR.SI.Y.0080.000000T0000Z-080828T1800Z/
/O.EXT.KMFR.SW.Y.0070.000000T0000Z-080828T1800Z/
/O.EXT.KMFR.GL.W.0030.080828T1800Z-080829T0600Z/
/O.EXT.KMFR.SE.W.0032.080828T1800Z-080829T1000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
236 AM PDT THU AUG 28 2008

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT
THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PDT THIS MORNING...
...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM THIS MORNING
TO 3 AM PDT FRIDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 3 AM PDT FRIDAY. THE GALE WARNING IS NOW IN EFFECT
FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. THE SMALL
CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 11 AM PDT THIS MORNING. 

NORTHERLY WINDS WILL INCREASE OVER THE COASTAL WATERS SOUTH OF
CAPE BLANCO AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST AND A
THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. SMALL CRAFT
ADVISORY WINDS WILL INCREASE TO GALE FORCE TODAY AND CONTINUE INTO
TONIGHT. NEAR GALE FORCE WINDS WILL ALSO OCCUR FRIDAY AND INTO THE
WEEKEND. COMBINED SEAS WILL INCREASE TO 8 TO 13 FEET CREATING
HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-281745-
/O.NEW.KMFR.SI.Y.0081.080828T1800Z-080829T0600Z/
/O.NEW.KMFR.SW.Y.0071.080828T1800Z-080829T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
236 AM PDT THU AUG 28 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM
THIS MORNING TO 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING. 

NORTHERLY WINDS WILL INCREASE THIS MORNING AS A THERMAL TROUGH 
BUILDS ALONG THE SOUTH OREGON COAST. COMBINED SEAS WILL INCREASE
TO 8 TO 10 FEET CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

DDG
147 
WHUS76 KMFR 282128
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT THU AUG 28 2008

PZZ356-376-290530-
/O.EXT.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/
/O.EXT.KMFR.SE.W.0032.000000T0000Z-080830T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
228 PM PDT THU AUG 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. 

NORTHERLY GALES WILL CONTINUE OVER THE COASTAL WATERS FROM GOLD
BEACH TO PT. ST. GEORGE AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST
AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. GALES TO
37 KT AND GUSTS OCCASIONALLY REACHING 45 KT CONTINUE THROUGH
FRIDAY EVENING STARTING ABOUT 10 MILES OFFSHORE. WIND WAVE DOMINATED
COMBINED SEAS WILL INCREASE TO 8 FEET OFF OF GOLD BEACH TO 13 FEET
OFF OF PT. ST. GEORGE CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-290530-
/O.CON.KMFR.SI.Y.0081.000000T0000Z-080829T0600Z/
/O.CON.KMFR.SW.Y.0071.000000T0000Z-080829T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
228 PM PDT THU AUG 28 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING AS A
THERMAL TROUGH REMAINS ALONG THE SOUTH OREGON COAST. WIND WAVE
DOMINATED COMBINED SEAS WILL INCREASE TO 8 TO 10 FEET CREATING
HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SVEN
000
WHUS76 KMFR 290241
MWWMFR

URGENT - MARINE WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE MEDFORD OR
740 PM PDT THU AUG 28 2008

PZZ356-376-291100-
/O.EXT.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/
/O.EXT.KMFR.SE.W.0032.000000T0000Z-080830T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
740 PM PDT THU AUG 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. 

NORTHERLY GALES WILL CONTINUE OVER THE COASTAL WATERS FROM GOLD
BEACH TO PT. ST. GEORGE AS HIGH PRESSURE IS OVER THE PACIFIC NORTHWEST
AND A THERMAL TROUGH IS OVER THE SOUTHERN OREGON COAST. GALES TO
37 KT AND GUSTS OCCASIONALLY REACHING 45 KT CONTINUE THROUGH
FRIDAY EVENING STARTING ABOUT 10 MILES OFFSHORE. WIND WAVE DOMINATED
COMBINED SEAS WILL INCREASE TO 8 FEET OFF OF GOLD BEACH TO 13 FEET
OFF OF PT. ST. GEORGE CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-290600-
/O.CON.KMFR.SI.Y.0081.000000T0000Z-080829T0600Z/
/O.CON.KMFR.SW.Y.0071.000000T0000Z-080829T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
740 PM PDT THU AUG 28 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING AS A
THERMAL TROUGH REMAINS ALONG THE SOUTH OREGON COAST. WIND WAVE
DOMINATED COMBINED SEAS WILL INCREASE TO 8 TO 10 FEET CREATING
HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SVEN
000
WHUS76 KMFR 291024
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
324 AM PDT FRI AUG 29 2008

PZZ356-376-292230-
/O.EXT.KMFR.SE.W.0032.000000T0000Z-080831T0600Z/
/O.CON.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/
/O.NEW.KMFR.GL.A.0020.080830T1800Z-080831T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
324 AM PDT FRI AUG 29 2008

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 PM
PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. 

A STRONG THERMAL TROUGH EXTENDING FROM THE NORTHERN CALIFORNIA
COAST TO THE SOUTHERN OREGON COAST WILL PUSH INLAND AS A COLD
FRONT NEARS TODAY. NORTH WINDS OF 30 KT WITH GUSTS TO 40 KT WILL
OCCUR MAINLY BETWEEN 15 AND 40 NM FROM SHORE SOUTH OF GOLD BEACH.
THE WINDS WILL DECREASE A BIT AS THE FRONT MOVES THROUGH TONIGHT...
BUT COULD REACH GALE FORCE AGAIN LATE SATURDAY MORNING THROUGH
SATURDAY EVENING.

COMBINED SEAS BETWEEN 9 AND 13 FEET WITH A DOMINANT PERIOD OF 7 TO
10 SECONDS WILL CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT. THE
LARGEST AND STEEPEST WAVES WILL OCCUR MAINLY BETWEEN 15 AND 40 NM
FROM SHORE SOUTH OF GOLD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS
ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL
BE VERY DANGEROUS.

A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO
COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

PZZ350-370-292230-
/O.NEW.KMFR.SI.Y.0082.080829T2100Z-080830T0900Z/
/O.NEW.KMFR.SW.Y.0072.080829T2100Z-080830T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
324 AM PDT FRI AUG 29 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. 

NORTH WINDS OF 15 TO 20 KTS WILL BECOME HAZARDOUS TO SMALL CRAFT
THIS AFTERNOON THROUGH THIS EVENING WITH FREQUENT GUSTS TO 25
KTS. SEAS WILL ALSO BUILD TO 8 TO 9 FEET WITH A DOMINANT PERIOD OF
7 TO 10 SECONDS DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

STAVISH
000
WHUS76 KMFR 292143
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
243 PM PDT FRI AUG 29 2008

PZZ356-376-301200-
/O.CAN.KMFR.GL.W.0030.000000T0000Z-080830T0600Z/
/O.CAN.KMFR.SE.W.0032.000000T0000Z-080831T0600Z/
/O.NEW.KMFR.SW.Y.0073.080829T2143Z-080901T0600Z/
/O.UPG.KMFR.GL.A.0020.080830T1800Z-080831T0600Z/
/O.NEW.KMFR.SI.Y.0083.080829T2143Z-080901T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
243 PM PDT FRI AUG 29 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT SUNDAY...
...GALE WARNING IS CANCELED...
...HAZARDOUS SEAS WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
11 PM PDT SUNDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED.
THE GALE WARNING HAS BEEN CANCELED. THE GALE WATCH IS NO LONGER
IN EFFECT. 

COMBINED SEAS BETWEEN 9 AND 11 FEET WITH A DOMINANT PERIOD OF 
10 SECONDS WILL PREVAIL THROUGH SUNDAY NIGHT. NORTHERLY WINDS
AROUND 25 TO 30 KNOTS WILL CONTINUE THROUGH THE WEEKEND AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS
FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-292245-
/O.CAN.KMFR.SI.Y.0082.000000T0000Z-080830T0900Z/
/O.CAN.KMFR.SW.Y.0072.000000T0000Z-080830T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
243 PM PDT FRI AUG 29 2008

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR
WINDS HAS BEEN CANCELED. 

NORTHERLY WINDS OF 15 TO 20 KNOTS AND COMBINED SEAS OF LESS THAN
10 FEET ARE EXPECTED THROUGH THE WEEKEND.

$$

RH/KS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 27, 2:00 AM PDT, 53 minutes earlier.

Area forecast discussion, Aug 27, 2:00 AM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PDT WED AUG 27 2008

.SHORT TERM...A DRY WESTERLY FLOW WILL CONTINUE OVER SOUTHERN OREGON
AND NORTHERN CALIFORNIA THROUGH FRIDAY. AN UNSEASONABLY STRONG
EASTERN PACIFIC JET WILL REMAIN NEAR THE CANADIAN BORDER. WATER
VAPOR SATELLITE LOOP SHOWS AN AREA OF THIN HIGH CLOUDS ASSOCIATED
WITH A SYSTEM MOVING INTO SOUTHERN BRITISH COLUMBIA MOVING ACROSS
THE REGION EARLY THIS MORNING. THE LEADING EDGE OF AN AREA OF LOW
CLOUDS OFF THE COAST HAS REACHED THE NORTH OREGON COAST AND WILL
MAKE ITS WAY SOUTH AT LEAST TO THE CENTRAL COAST AFTER 5AM.

THE THERMAL LOW OVER THE INTERIOR OF NORTHERN CALIFORNIA WILL BEGIN
TO EXTEND NORTH TO THE SOUTH OREGON COAST LATE TONIGHT AND THURSDAY
MORNING. EXPECT LITTLE MOVEMENT WITH THE THERMAL TROUGH UNTIL LATER
FRIDAY...THEN SHIFTS EAST OF THE CASCADES. THE LOW LEVEL OFFSHORE
FLOW DOES NOT LOOK ALL THAT STRONG AFTER LOOKING AT THE 06Z NAM
BOUNDARY LAYER WINDS...AROUND 15 KTS. THE CHETCO EFFECT LOOKS TO BE
ON TRACK FOR THURSDAY SO HIGH TEMPS AT BROOKINGS ARE LOOKING PRETTY
TOASTY.

.LONG TERM...LITTLE CHANGE. ANOTHER TROUGH WILL MOVE TO THE COAST
SATURDAY THEN INLAND SUNDAY. MODELS SHOW VERY LITTLE MOISTURE SO
WILL KEEP THE WEATHER DRY. EXPECT A PRETTY GOOD COOL DOWN HOWEVER
SATURDAY AND SUNDAY. RIDGING WILL RETURN TO THE REGION MONDAY AND
TUESDAY.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL INLAND FROM THE COAST. ALONG
THE COAST...MVFR CEILINGS WILL DEVELOP THIS MORNING FROM NORTH TO
SOUTH.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     ORZ620.

CA...FIRE WEATHER WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     CAZ280.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY
THIS MORNING FOR PZZ356-PZZ376.

RH/DG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:53 AM PDTHazardous Seas WarningMFR60 hr
Aug 27, 2:53 AM PDTSmall Craft Advisory for WindsMFR32 hr
Aug 27, 2:53 AM PDTSmall Craft Advisory for Hazardous SeasMFR32 hr
Aug 27, 12:48 PM PDTRed Flag WarningMFRCoos, Curry, Jackson, Josephine46 hr

Nearby

Gale Warnings in Oregon, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.